I am a 48-year-old female. I have LMNA related cardiomyopathy and right sided heart failure (HF with preserved EF) and psoriatic arthritis. I have a dual chamber pacer/ICD. I am paced 100% in both the upper and lower chambers. I take Amiodarone, Metoprolol, Ranexa, Warfarin, Bumex, HCTZ, Spironolactone, Leflunomide, Methotrexate, Remicade, potassium, Folic Acid, Oxycontin, Lyrica, Satellite, Zolpidem, Hydroxyzine, Melatonin, feSo4, Vitamin E, Vitamin D3, and L-Carnitine.
Three weeks ago, I went to ED on orders of cardiologist. I have been quite SOB with activity, substernal CP, severe fatigue and muscle weakness, headache all worse than my baseline. In ED it was noted that I had potassium with a critical value low 2.9 (3.5-5.1). Other abnormal labs at that time were as follows.
Na+ 134 (136-145).
Chloride 94 (98-107).
BUN 20 (7-19).
Creatinine 1.07 (0.55-1.02).
eGFR 62 (60-120).
CBC was normal as was procalcitronin, BNP, magnesium and troponin.
I was repleted with K+ via iv and oral dosing. And discharged to home. One week later serum K+ was rechecked and found to be 3.3 (3.5-5.1) and I was ordered to take 20 meQ TID instead of BD my usual dosing.
Today, one week from the last recheck, again labs were drawn and several are concerning to me. K+ is now 3.4.
CO2. 35 (22-30)
Albumin 4.2 (3.5 - 5.0)
Total Protein 8.1 (6.3 - 8.2)
Tot Bilirubin 0.4 (0.2 - 1.3)
Direct Bilirubin 0.2 (0.0 - 0.4)
All Phos 75 ((38 - 126)
ALT 52 (0 - 34)
AST 50 (14 - 36)
My question is, are these readings concerning? My primary provider posted those labs with no comment other than to now doubled my Spironolactone dose to 25 mg BD in order to raise my K+. The CMP was requested from a Bariatric surgeon. I received a call from that office after labs resulted to them. Told I was being removed from the program until the surgeon had time to consider my case and decide if I was a good candidate.
My eGFR has never dipped below 60. And while I do take a fair amount of diuretics, my potassium has never been low. I have noticed my CO2 is climbing, chloride dropping. CT chest notes ground glass nodules in the left greater than right upper lobes. Etiology felt to be infectious. My WBC has been perfectly normal and no fevers. So I am asking a nephrologist about this liver/kidney stuff. Maybe it is all related? Do I need to do anything about these labs? Is it fine to just ignore them as long as I am urinating? Any information is greatly appreciated.
Welcome to icliniq.com.
I want you to concern only about rise of creatinine which (from your history mentioned) could be due to diuretics or contrast taken during the CT. Low potassium also could be related to a high dose of diuretics. High CO2 is related directly to low potassium, so do not mind about it.
Thank you doctor,
My labs were drawn about 90 minutes before the CT scan with contrast. Also, more labs were drawn yesterday and today. I am attaching them here. The heart failure causes me to be concerned about liver and kidney function. Again, what can I do to help the health of my liver and kidneys? I do not drink, smoke, take drugs or use OTC supplements.
Welcome back to icliniq.com.
The problem is in the list of medications actually. There are three diuretics that if they were given in overdose. They will lead to volume depletion and kidney injury. Also, there are about three or four medications known to have effects on the liver like Methotrexate, Amiodarone and Leflunomide.
So, you cannot actually avoid 100% their effects on liver and kidney, because simply you need them.
By a multidisciplinary team approach, if the dermatologist or the cardiologist can decrease or avoid one or more of these combinations, that will help your kidney and liver safety.
Otherwise, just follow up the results so you can stop the offending medication if there is a significant injury for the liver or the kidney.
I hope this helps.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
His sugar levels are fine now with HbA1c at 674 ... Read fullDoes blood phosphorus level of 4.58 mean kidney failure?
.. increase in phosphorus is not a marker of kidney disease. It can happen due to an increase in the daily products intake, pain-killer intake, and dehydration. I do not find any reason to worry .. ... Read fullI feel a sudden change in heartbeat. Will Potassium tablet help?
.. chloride should not be taken without measuring serum potassium levels on daily or alternate day basis. Potassium is a highly toxic electrolyte component of blood. The increased level of potassium can cause skipped beats. It can cause palpitation a... Read full
Ask your health query to a doctor online?Ask a Nephrologist Now